Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes redness and itching in the pubic area?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hello doctor, I have recently experenced some itchyness in my pubic area. When i looked there was a red mark that was raised off the skin. The only pain i recive from it is when the skin is streched apart. I am attaching pictures for you to view as well
Posted Fri, 31 Jan 2014 in Skin Rash
Answered by Dr. Kalpana Pathak 46 minutes later
Brief Answer: details below Detailed Answer: Hi, Thanks for writing to us. I have seen the attached image. It looks like intertrigo. Intertrigo is a red, macerated, itchy or burning rash caused due to friction, sweat, fungus etc. To treat the same Use steroid antifungal cream like clotromazole beclomethasone combination twice in a day Avoid wearing tight occlusive clothes. Keep the area well ventilated and dry. If itchy take tablet cetirizine. Hopefully in few days, it should resolve. Should there be any query, please feel free to write back. Take care
Above answer was peer-reviewed by
Follow-up: What causes redness and itching in the pubic area? 5 minutes later
Ok thank you for your responce. It is only in this one spot. It does not look like anything related to an STI does it? The only thing that worrys me is the location. I also
Answered by Dr. Kalpana Pathak 18 hours later
Brief Answer: details below Detailed Answer: Hi, Thanks for writing back. Just because it is involving your groin area, it does not mean it is a sexually transmitted infection. It is not at all a sexually transmitted infection. Fungal infections, bacterial infections, intertrigo etc are common in friction prone, sweaty areas where the organism can thrive better(axilla, groins etc) For this rash, you don't even need to go for any investigation to rule out STI Hope this cleared your doubt. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor